MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.A 12mm x 3.00mm nc quantum apex balloon catheter was selected for treatment to a 70% stenosed target lesion was located in the moderately tortuous and mildly calcified in left anterior descending artery.The nc quantum apex balloon catheter was advanced for dilation.The device failed to inflate.Blood was noticed within the balloon catheter.No patient harm resulted in relation to this event.
 
Additional Manufacturer Narrative
Initial reporter address - (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter address -(b)(6) device evaluated by manufacturer: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was contrast and blood in the hub, inflation lumen, guidewire lumen, and the balloon.There was blood in the guidewire lumen and the balloon was tightly folded.The rapid port exchange was torn distally for a length of 5mm.The distance of the tear is outside the bond of the inflation lumen and guidewire lumen which indicates the device would leak upon inflation.Product analysis confirmed the reported burst, and failure to inflate, as there was a tear in the rapid port exchange which extended through both lumens and would cause a leak upon device inflation and would prevent the device from reaching and maintaining rated burst pressure.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15158701
Report Number2124215-2022-28875
Device Sequence Number5145919
Product Code LOX
UDI-Device Identifier08714729783268
UDI-Public08714729783268
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0028827924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown